MAUDE Adverse Event Report: BIOMET 3I OSSEOTITE¿ IMPLANT 3.75 X 11.5MM; DENTAL IMPLANT

BIOMET 3I OSSEOTITE¿ IMPLANT 3.75 X 11.5MM; DENTAL IMPLANT
Catalog Number OSS311
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/02/2020
Type of Reportable Event Malfunction
Event or Problem Description
Doctor reported the implant fractured at tooth location #46, bottom part of the implant remains in patient´s mouth.It was put to sleep.
 
Additional Manufacturer Narrative
Zimmer biomet complaint number (b)(4).A4: patient weight unknown / not provided.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
Zimmer biomet complaint number (b)(4).Zimvie received one (1) oss311, (osseotite implant 3.75 x 11.5mm) for evaluation.Visual evaluation of the as returned device identified the upper part of the implant with signs of use, apparent bone debris on external threads.Damage to the implant was identified.The implant was fractured in half.The other fractured portion was not returned.Functional testing to recreate the reported event could not be performed due to the nature of the device & event.This complaint refers to the specific device being investigated for this complaint record.Device history record (dhr) review was completed for the subject lot number 2015090358.No deviations or non-conformances, which could have caused or contributed to the reported event, were noted as part of the dhr.Complaint history review was performed for the reported lot number 2015090358 for similar events and no other complaint was identified.Review completed utilizing keywords:fracture implant.Based on the investigation and risk management file review, the most likely root cause determined from the investigation is patient factors.Therefore, based on the available information, a device malfunction did occur.The reported event was confirmed with all the available information.No further investigation or immediate capa / hhe/d escalation is required, as the complaint investigation did not confirm the product was nonconforming at the time of distribution, and no new failure mode, harm, or hazardous situation was identified through the investigation performed.At this time, the complaint investigation has been completed and the record will be closed.If additional information is received, the record will be re-opened for further evaluation.

Brand Name
OSSEOTITE¿ IMPLANT 3.75 X 11.5MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
carlos gordianarroyo
4555 riverside drive
palm beach gardens, FL 33410
5619713230
MDR Report Key17687029
Report Number0001038806-2023-01679
Device Sequence Number20341553
Product Code DZE
UDI-Device Identifier00844868013112
UDI-Public(01)00844868013112(17)200917(10)2015090358
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K063286
Exemption Number5645646
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 02/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/16/2020
Device Catalogue NumberOSS311
Device Lot Number2015090358
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/05/2023
Supplement Report FDA Received Date02/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/16/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Unknown
Patient Sequence Number1
Patient Age70 YR
Patient SexMale
Patient EthnicityNon Hispanic